NURS 6521 Week 7 Exam Pharmacology

Want create site? With Free visual composer you can do it easy.

NURS 6521 Week 7 Exam Pharmacology

NURS 6521 Week 7 Exam Pharmacology

 

Question 1A patient taking Metformin (Glucophage) is scheduled for a cardiac cath. The patient asks why he can’t take his metformin the day of the test. What is the most appropriate reply?

Answers:

Metformin interacts with the dye used in the test.  You can take the Metformin starting the day after the test.

You can develop lactic acidosis if you take metformin and are given dye.  You should have a serum creatinine drawn before restarting the medication.

The combination of metformin and the dye stimulates the liver to release insulin causing hypoglycemia.  You can restart the metformin 48 hours after the test.

Dye is a cytochrome system inducer that affects metformin.   You should wait 3 days before restarting the metform so you don’t develop a toxic level of the drug.

Question 2

A child is prescribed an inhaled corticosteroid agent to decrease respiratory inflammation related to exposure to an animal. The patient’s parent administers a higher than prescribe dose of the medication for 5 days. What should the APRN monitor the child for?

Answers:

tachycardia

adrenal insufficiency

hypokalemia

hypoglycemia

Question 3

Mr. Lacuna is an 83-year-old resident of a long-term care facility who has a diagnosis of moderate Alzheimer disease. Mr. Lacuna’s physician recently prescribed oral rivastigmine, but he was unable to tolerate the drug due to its gastrointestinal effects. As a result, he has been ordered the transdermal patch form of the medication. When administering this form of rivastigmine, the nurse should

Answers:

teach Mr. Lacuna about the importance of rotating sites when he applies the patch.

teach Mr. Lacuna’s family to apply a second patch if they notice an acute exacerbation of his confusion.

apply the patch to Mr. Lacuna’s back to reduce the chance that he will remove it.

apply the patch to a mucous membrane to facilitate complete absorption.

Question 4

A 53-year-old man has been treated for severe asthma for several years with prednisone. Recently, his physician initiated alternate-day therapy for him. The patient tells the nurse that he would rather take the medication every day to prevent confusion. Which of the following would be the best response by the nurse?

Answers:

“This schedule will be more convenient for you.”

“This schedule will enable you to lose weight.”

“This schedule will decrease the cost of your medication.”

“This schedule allows rest periods so that adverse effects are decreased but the anti-inflammatory effects continue.”

Question 5

John is a newly diagnosed diabetic that contacts the office  with complaints of severe nausea and vomiting.  What instructions should the APRN provide related to his insulin doses?

Answers:

I will call in a prescription for metformin for you to take in place of your insulin.

Monitor your blood sugar every 4  hours and take regular insulin based on the blood sugar reading.

Stop your insulin while you are not eating and restart it at half strength when you can keep liquids down.

There is no need to change your insulin dosage while sick.  Continue your regular doses

Question 6During a clinic visit, a patient complains of having frequent muscle cramps in her legs. The nurse’s assessment reveals that the patient has been taking over-the-counter laxatives for the past 7 years. The nurse informed the patient that prolonged use of laxatives

Answers:

may cause nutrient deficiencies.

may counter the therapeutic effect of other drugs.

causes acidic urine and urinary tract infections.

inhibits biotransformation of drugs.

Question 7

Which of the following statements best defines how a chemical becomes termed a drug?

Answers:

A chemical must have a proven therapeutic value or efficacy without severe toxicity or damaging properties to become a drug.

A chemical becomes a drug when it is introduced into the body to cause a change.

A chemical is considered a drug when the Food and Drug Administration (FDA) approves its release to be marketed.

A chemical must have demonstrated therapeutic value to become a drug.

Question 8 The Nurse Practitioner’s assessment of a community-dwelling adult suggests that the client may have drug allergies that have not been previously documented. What statement by the client would confirm this?

Answers:

“I tend to get sick in the stomach when I take antibiotics.”

“I’ve been told that aspirin might have caused my stomach bleed a few years back.”

“I broke out in hives and got terribly itchy when I started a new prescription last year.”

“When I fell last year, the doctor said that it might have been because of my blood pressure pills.”

Question 9

A Nurse Practitioner is teaching an older adult patient about polypharmacy. Which of the following statements best describe this term?

Answers:

Taking more than one drug when the patient deems it necessary

Taking several drugs simultaneously

Increasing the dosage of a drug by the patient

Taking one drug one day and another drug the next day

Question 10

A 33-year-old woman has irritable bowel syndrome (IBS). The physician has prescribed simethicone (Mylicon) for her discomfort. Which of the following will the nurse monitor most closely during the patient’s drug therapy?

Answers:

Drug toxicity

Anorexia

Increased abdominal pain and vomiting

Increased urine output

Question 11

Decongestants are recommended to use in which of the following patients?

Answers:

patients with otitis media

patients with coronary artery disease

patients taking monoamine oxidase inhibitors

patients with hypertension

Question 12

A 70-year-old woman with a history of atrial fibrillation takes digoxin and verapamil to control her health problem. Verapamil achieves a therapeutic effect by

Answers:

blocking adrenergic receptors and producing antisympathetic effects.

inhibiting the movement of calcium ions across the cardiac muscle cell membrane.

decreasing sodium and potassium conduction.

weakening diastolic depolarization and the action potential duration.

Question 13

 

Answers:

The importance of having required laboratory work performed on time

The need to take the medication at the same time each day regardless of her heart rate

The  technique for using a home blood pressure cuff

Timing household activities to coincide with the administration times of her digoxin

Question 14

The Nurse Practitioner is treating a patient that takes frequent doses of antacids for his heartburn and is also taking an enteric coded aspirin.  What instructions should be provided to the patient?

Answers:

The aspirin is less effective when taken with an antacid so you need to increase the dose.

There is no effect of the antacid on the aspirin so they can be taken when it is convenient for you

The antacid destroys the aspirin so you should stop taking any antacids

The medications should be taken at least 2 hours apart.

Question 15

A patient has recently been prescribed a drug that treats his hypertension by blocking the sympathetic receptors in his sympathetic nervous system. This action is characteristic of

Answers:

an adrenergic antagonist.

an adrenergic agonist.

acardiotonic.

a neurotransmitter.

Question 16

In light of her recent high blood pressure readings, a patient has been started on a thiazide diuretic and metoprolol (Lopressor), which is a beta-adrenergic blocker. What is the most likely rationale for using two medications to address the patient’s hypertension?

Answers:

The adverse effects of each drug may cancel each other out.

Using two drugs for a health problem tends to increase patient compliance with the drug regimen.

Using lower doses of two separate drugs may lessen the risk of adverse reactions.

Using the two drugs to treat a health problem may create a synergistic effect.

Question 17

Click here to ORDER an A++ paper from our Verified MASTERS and DOCTORATE WRITERSNURS 6521 Week 7 Exam Pharmacology:

An elderly postsurgical patient has developed postoperative pneumonia in the days following abdominal surgery and is being treated with a number of medications. Which of the following medications that the nurse will administer has the slowest absorption?

Answers:

A sublingual benzodiazepine that has been prescribed to help the patient sleep

An intravenous (IV) antibiotic that is being administered by IV piggyback at 150 mL/hour

An oral antidepressant that the patient has been taking daily for several years

An intramuscular (IM) injection of an opioid analgesic

Question 18

A 79-year-old patient in a long-term care facility is to receive an intravenous fat emulsion. Which of the following lab values would be a priority for the nurse to assess before administration?

Answers:

Blood glucose levels

Serum potassium levels

Serum sodium levels

Triglyceride levels

Question 19

A woman has a long history of seasonal allergies that are typically accompanied by rhinorrhea, red eyes, and frequent sneezing. Sneezes are a result of

Answers:

a CNS reflex that is initiated by receptors in the nasal cavities.

a reflex that is caused when irritants come into contact with cilia.

elevated CO2 levels that are detected by chemoreceptors in the large vessels.

stimulation of goblet cells and mast cells by the presence of microorganisms.

Question 20

A Nurse Practitioner is providing discharge planning for a 45-year-old woman who has a prescription for oral albuterol. The Nurse Practitioner will question the patient about her intake of which of the following?

Alcohol

Answers:

Coffee

Alcohol

Salt

Vitamin C

Did you find apk for android? You can find new Free Android Games and apps.